Format

Send to

Choose Destination
Eur J Emerg Med. 2005 Dec;12(6):306-8.

Severe rhabdomyolysis, acute renal failure and posterior encephalopathy after 'magic mushroom' abuse.

Author information

1
Department of Internal Medicine (ICU), J.W. Goethe-University, Frankfurt, Germany. markusbickel@hotmail.com

Abstract

We report the case of a 25-year-old, hepatitis C-infected man, who presented with severe rhabdomyolysis and acute renal failure, and later developed posterior encephalopathy with cortical blindness after the ingestion of magic mushrooms. Conventional respiratory and cardiovascular support including mechanical ventilation, continuous veno-venous hemodialysis and corticosteroids led to improvement and the patient recovered completely over the following months. Magic mushrooms are becoming increasingly fashionable among drug users, as they are believed to be more harmless than other hallucinogenic designer drugs. So far, little is known about their possible severe side effects.

PMID:
16276262
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center